Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 211, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 26, 2019, 6:47 PM EDT for Crawford County, Monroe County, Upson County, Georgia. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2019, 6:47 PM EDT (22:47 UTC)
- Expired
- Jun 26, 2019, 7:14 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, GA, Monroe County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:57 PM EDT | TSTM WND DMG | 2 Sw Logtown, GA | TREE BLOWN DOWN ON WAYMANVILLE RD NEAR LOGTOWN RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735
WUUS52 KFFC 262247
SVRFFC
GAC079-207-293-262330-
/O.NEW.KFFC.SV.W.0211.190626T2247Z-190626T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
647 PM EDT Wed Jun 26 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Monroe County in central Georgia...
Eastern Upson County in west central Georgia...
Northwestern Crawford County in central Georgia...
* Until 730 PM EDT.
* At 647 PM EDT, a severe thunderstorm was located over Redbone
Crossroads, or near Thomaston, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Thomaston, Yatesville, Culloden, Lincoln Park, The Rock, Logtown,
Salem, Redbone Crossroads, Hannahs Mill and Musella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3294 8440 3299 8420 3299 8416 3296 8412
3293 8412 3293 8410 3291 8407 3280 8400
3274 8423 3274 8424 3273 8425
TIME...MOT...LOC 2247Z 337DEG 8KT 3286 8424
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
544
WWUS52 KFFC 262258
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
658 PM EDT Wed Jun 26 2019
GAC079-207-293-262330-
/O.CON.KFFC.SV.W.0211.000000T0000Z-190626T2330Z/
Monroe GA-Upson GA-Crawford GA-
658 PM EDT Wed Jun 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN MONROE...EASTERN UPSON AND NORTHWESTERN CRAWFORD
COUNTIES...
At 658 PM EDT, a severe thunderstorm was located over Logtown, or
near Thomaston, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Yatesville, Culloden, Salem, Redbone Crossroads, Logtown and Musella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3286 8431 3298 8422 3299 8416 3296 8412
3293 8412 3293 8410 3291 8407 3280 8400
3274 8423 3274 8425
TIME...MOT...LOC 2258Z 337DEG 8KT 3284 8423
HAIL...1.00IN
WIND...60MPH
$$596
WWUS52 KFFC 262314
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
714 PM EDT Wed Jun 26 2019
GAC079-207-293-262324-
/O.CAN.KFFC.SV.W.0211.000000T0000Z-190626T2330Z/
Monroe GA-Upson GA-Crawford GA-
714 PM EDT Wed Jun 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONROE...EASTERN
UPSON AND NORTHWESTERN CRAWFORD COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3286 8431 3298 8422 3299 8416 3296 8412
3293 8412 3293 8410 3291 8407 3280 8400
3274 8423 3274 8425
TIME...MOT...LOC 2312Z 337DEG 8KT 3281 8421
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:27 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 26, 3:27 PM EDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 327 PM EDT Wed Jun 26 2019 .SHORT TERM /Tonight through Thursday Night/... Best instability is along the western section of the forecast area this afternoon...with a sharp gradient of better CAPE and lapse rates. Drier and more stable air remains to the east so have kept pops for the evening west of Gainesville to Macon. Some development approaching the northwest corner seems to be moving very slowly but may eventually affect the Atlanta metro area. Think convection should dissipate by midnight and have no pops after that for the remainder of the night. Not much change for Thursday except the unstable air gets more eastward into the forecast area but still is some drier air in the extreme east. Have extended pops for Thursday into all areas except the eastern section around Athens and Macon. Convection should be mostly diurnal so have removed pops by 06z Friday. 41 .LONG TERM /Friday through Wednesday/... Only tweaks to the long term based on the latest guidance. BDL && .PREV DISCUSSION... /Issued 410 AM EDT Wed Jun 26 2019/ LONG TERM /Thursday Night through Tuesday/... Not much to talk about in the fcst period as the regime sees little change with the main influencing feature being a weak upper low meandering along the northern Gulf states somewhat trapped by a broad ridge. With some moisture and conditional instability present, have chance pops for daily diurnally driven convection and slight pops in the overnight periods. Temps generally close to climo norms through weekend then trend about 5 degrees above normal for early next week. Baker AVIATION... 18Z UPDATE... VFR conditions expected to prevail across the majority of the forecast area through this forecast period. Isolated thunderstorms are possible...but for now have just tempo showers at the taf sites except KAHN and KMCN. West to northwest winds 6-8kts this afternoon becoming light northeast late afternoon and evening. //ATL CONFIDENCE...18Z UPDATE... Medium on location of showers/thunderstorms. High on remaining elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 91 68 91 / 10 10 10 20 Atlanta 72 91 70 90 / 30 20 10 20 Blairsville 63 86 63 85 / 20 30 20 40 Cartersville 68 92 68 91 / 30 20 10 30 Columbus 74 93 72 93 / 30 20 20 20 Gainesville 68 89 68 89 / 20 20 10 30 Macon 69 93 70 93 / 10 10 10 20 Rome 67 92 67 92 / 30 20 10 30 Peachtree City 69 91 68 91 / 30 20 10 20 Vidalia 71 93 71 92 / 5 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Jun 26, 3:30 PM EDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 330 PM EDT Wed Jun 26 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 330 PM EDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability for widespread hazardous weather is low. Some isolated thunderstorms are possible in parts of the north and west this afternoon into evening. A few strong storms are possible with gusty winds, occasional lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered thunderstorms are expected across the area Thursday through Monday, primarily in the afternoon and evening hours. Some strong storms are possible and isolated severe cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 26, 4:33 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
433 PM EDT Wed Jun 26 2019
GAZ052-066-262100-
Troup GA-Heard GA-
433 PM EDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TROUP AND SOUTHERN HEARD
COUNTIES UNTIL 500 PM EDT...
At 433 PM EDT...a strong thunderstorm was over Texas, or 7 miles
southwest of Franklin...moving south at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
LaGrange, Franklin, Hogansville, Corinth, Waresville, Texas,
Harrisonville, Hillcrest, Wares Crossroads, Glenn and Abbottsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3327 8526 3336 8499 3313 8490 3303 8522
TIME...MOT...LOC 2033Z 338DEG 18KT 3322 8521
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 26, 5:23 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
523 PM EDT Wed Jun 26 2019
GAZ044-262200-
South Fulton GA-
523 PM EDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH FULTON COUNTY UNTIL 600 PM
EDT...
At 523 PM EDT...a strong thunderstorm was near Campbellton, or 12
miles southeast of Douglasville. This storm was nearly stationary.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
East Point, Union City, Fairburn, Palmetto and Chattahoochee Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3357 8476 3368 8463 3369 8453 3360 8450
3352 8460 3352 8472
TIME...MOT...LOC 2123Z 130DEG 4KT 3359 8466
WIND...40MPHSpecial weather statement, Jun 26, 5:44 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
544 PM EDT Wed Jun 26 2019
GAZ053-054-056-067-068-262215-
Fayette GA-Coweta GA-Spalding GA-Meriwether GA-Pike GA-
544 PM EDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FAYETTE...SOUTHEASTERN
COWETA...WESTERN SPALDING...NORTHEASTERN MERIWETHER AND NORTHWESTERN
PIKE COUNTIES UNTIL 615 PM EDT...
At 543 PM EDT...a strong thunderstorm was over Starrs Mill, or 8
miles southwest of Fayetteville...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Fayetteville, Peachtree City, Senoia, Brooks, Haralson, Woolsey,
Starrs Mill, Digbey, Lake Horton, Hollonville, Inman and Vaughn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3344 8454 3341 8439 3340 8439 3339 8440
3338 8439 3337 8440 3336 8440 3335 8439
3311 8438 3323 8468
TIME...MOT...LOC 2143Z 293DEG 5KT 3335 8453
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 26, 6:13 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT Wed Jun 26 2019
GAZ068-070-262245-
Lamar GA-Pike GA-
613 PM EDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAMAR AND PIKE COUNTIES
UNTIL 645 PM EDT...
At 613 PM EDT...a strong thunderstorm was over Meansville, or near
Zebulon...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Barnesville, Zebulon, Milner, Williamson, Meansville, Aldora,
Hilltop, Lifsey Springs and Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3316 8451 3311 8438 3320 8438 3319 8437
3319 8435 3311 8412 3299 8421 3299 8429
3300 8430 3299 8430 3299 8441
TIME...MOT...LOC 2213Z 311DEG 9KT 3306 8433
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 26, 6:19 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 PM EDT Wed Jun 26 2019
GAZ069-079-262245-
Upson GA-Talbot GA-
619 PM EDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR UPSON AND NORTHEASTERN TALBOT
COUNTIES UNTIL 645 PM EDT...
At 619 PM EDT...a strong thunderstorm was over Sprewell Bluff State
Park, or 7 miles southwest of Thomaston...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Sunset Village, Lincoln Park, Sprewell Bluff State Park,
Pleasant Hill, Sunnyside and Big Lazer Creek Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3281 8456 3292 8445 3285 8423 3267 8442
TIME...MOT...LOC 2219Z 311DEG 9KT 3284 8445
WIND...40MPHSpecial weather statement, Jun 26, 6:37 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
637 PM EDT Wed Jun 26 2019
GAZ069-262315-
Upson GA-
637 PM EDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UPSON COUNTY UNTIL
715 PM EDT...
At 637 PM EDT...a strong thunderstorm was over The Rock, or near
Thomaston. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Thomaston, Yatesville, The Rock, Redbone Crossroads and Logtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3288 8432 3299 8431 3299 8412 3282 8412
TIME...MOT...LOC 2237Z 314DEG 3KT 3293 8424
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:58 PM EDT | Special Weather Statement | FFC | Polk | 32 min |
| Jun 26, 3:24 PM EDT | Special Weather Statement | FFC | Haralson | 36 min |
| Jun 26, 3:54 PM EDT | Special Weather Statement | FFC | Heard | 36 min |
| Jun 26, 4:33 PM EDT | Special Weather Statement | FFC | Heard | 27 min |
| Jun 26, 5:23 PM EDT | Special Weather Statement | FFC | Douglas | 37 min |
| Jun 26, 5:44 PM EDT | Special Weather Statement | FFC | Fayette | 31 min |
| Jun 26, 6:13 PM EDT | Special Weather Statement | FFC | Lamar, Pike | 32 min |
| Jun 26, 6:19 PM EDT | Special Weather Statement | FFC | Upson | 26 min |
| Jun 26, 6:37 PM EDT | Special Weather Statement | FFC | Upson | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.